Cardiac rhythm abnormalities during intravenous immunoglobulin G infusion for treatment of thrombocytopenia

Süreyya Savaşan, Volkan Tuzcu, Indira Warrier, Peter Karpawich

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

Purpose: Several side effects of intravenous immunoglobulin G (IVIG) therapy are known, but it has never been reported to be associated with cardiac rhythm abnormalities other than sinus tachycardia. Patients and Methods: We describe the development of cardiac dysrhythmias during intravenous immunoglobulin G infusion in two children with thrombocytopenia. One of the patients had a history of supraventricular tachycardia, and the other had evidence suggestive of preexisting long QT syndrome. Conclusion: Cardiac rhythm abnormalities may be exacerbated in individuals with preexisting cardiac problems by IVIG infusion, and such patients should be monitored closely during IVIG administration.

Original languageEnglish
Pages (from-to)254-257
Number of pages4
JournalJournal of Pediatric Hematology/Oncology
Volume19
Issue number3
DOIs
StatePublished - May 1997

Keywords

  • Cardiac rhythm abnormalities
  • Intravenous immunoglobulin G

Fingerprint

Dive into the research topics of 'Cardiac rhythm abnormalities during intravenous immunoglobulin G infusion for treatment of thrombocytopenia'. Together they form a unique fingerprint.

Cite this